MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DIAMOND RASP 90 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. DIAMOND RASP 90 DEG; ARTHROSCOPE
Model Number 014550
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy the diamond rasp was losing some metallic debris /flakes inside the patient's joint.The particles were successfully retrieved from the patient.There was an available backup device.Neither delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the reported 90 degree diamond rasp, used in treatment, has been returned for evaluation.The device is over eight years old and shows normal wear.Visual assessment of the distal tip using a stereo microscope did not show any evidence of material missing.Reported complaint cannot be confirmed.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.Per e-mail communication the metallic debris /flakes from the diamond rasp were successfully retrieved from the patient.The procedure was completed with a back-up device with no delay or patient injury.The device was returned for analysis and the reported issue could not be confirmed.Since the patient was not harmed and backup a device was available no further clinical assessment is warranted.

Brand Name
DIAMOND RASP 90 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9832176
Report Number1219602-2020-00524
Device Sequence Number19017725
Product Code HRX
UDI-Device Identifier03596010096111
UDI-Public03596010096111
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K932460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014550
Device Catalogue Number014550
Device Lot Number50393950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1